Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have hair fall, receding hair line. Prescribed Minoxidil and multivitamin. Should I use it?

I am 21yr old hair was thick,shiny,smooth no complaints..since 4months there is a sever hair fall as well as receding hair line...and I lost most of my hair in the frontal and temples...I consulted a dermatologist who proscribed me minoxidil and multivitamin . But after seeing the reviews abt minoxidil I am in a dilama to use it r not...can u please suggest me.
Asked On : Thu, 21 Feb 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Dear Nishi...
Causes of hair loss/thinning of hair are:
1. Environmental factors
2. Stress
3. Deficiency of certain minerals, vitamins & amino acids in diet. e.g. Iron, zinc, Vit B complex, lysine.
4. Hormonal factors. e.g. Thyroxine
5. Any incidence of surgery, shock, etc.

Management includes:
1. Treating the underlying cause
2. Avoidance of stress
3. Dietary modifications
4. Minoxidil solution to be applied locally to stimulate the hair follicles
5. Multivitamin & multi mineral supplementation

Minoxidil is quite safe to use having minimal side effects, which wean off with time.
But these medications have to be used regularly under the guidance of a hair loss tends to return on stoppage of these medications.

There is nothing to worry.

Wishing you a Good Health. Let me know if I need to clarify further.
Thanks & take care.
Answered: Thu, 21 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Dermatologist Dr. Kalpana Pathak's  Response
Hi nishi,

Going by the description, it seems you are having female pattern baldness. Your doctor has provided you with right prescription drugs. Minoxidil solution is quite a safe topical therapy and most common side effects that may be seen are slight itching or irritation of scalp. As it can lead to increased hair growth, so just make it a point to wash hands after application and do not let it drip beyond scalp line. If it drips over face, rinse the area with water. If not much response is seen with minoxidil,alone, you may need a course of anti androgens like cyproterone acetate or spirinolactone too. The same can be discussed if required with your dermatologist.

Hope that helps. Take care.
Answered: Fri, 22 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor